Alert archive / Pennsylvania / Special Weather Statements in 2020

Special Weather Statement, NWS Philadelphia/Mount Holly

August 8, 2020Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 8, 2020, 6:14 PM EDT for Monroe County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2020, 6:14 PM EDT (22:14 UTC)
Expired
Aug 8, 2020, 7:15 PM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Philadelphia radar (KDIX), 139 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS81 KPHI 082214
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
614 PM EDT Sat Aug 8 2020

PAZ055-082315-
Monroe-
614 PM EDT Sat Aug 8 2020

...A SHOWER WILL AFFECT CENTRAL MONROE COUNTY...

At 612 PM EDT, a shower was located over Mount Pocono, moving 
southeast at 15 mph. Downpours and a few rumbles of thunder are 
expected through 715 PM. 

Locations impacted include...
Mount Pocono, East Stroudsburg, Stormville, Reeders, Henryville,
Werry Lake, Analomink, Delaware Water Gap, Tannersville,
Mountainhome, Alpine Mountain, Scotrun, Long Pond, Echo Lake,
Paradise Valley, Pocono Pines, Stroudsburg, Cresco, Arlington Heights
and Shawnee.

This includes the following highways...
 Interstate 80 in Pennsylvania between mile markers 294 and 314.
 Interstate 380 in Pennsylvania between mile markers 0 and 6.

LAT...LON 4116 7515 4115 7515 4114 7509 4109 7504
      4108 7501 4104 7503 4099 7513 4097 7514
      4097 7512 4095 7515 4093 7522 4105 7548
      4121 7539
TIME...MOT...LOC 2212Z 292DEG 12KT 4110 7535 

$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:16 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 8, 3:16 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
316 PM EDT Sat Aug 8 2020

.SYNOPSIS...
A stationary front just south of Delmarva and off the New
Jersey shore continues to dissipate as high pressure builds in
from the west. The high will be over the area on Sunday, and
then will move offshore and become entrenched over the western
Atlantic for most of the new week. A cold front approaches later
in the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Clouds continue to slowly erode this afternoon with a light
onshore flow. Convection later this afternoon will be limited by
weak dynamic subsidence behind an eastward moving shortwave
combined with drying aloft, and generally weaker lapse rates.
That being said enough low-lvl moisture remains pooled across
our area to support the development of isolated or perhaps even
scattered convection this afternoon. Guidance generally focuses
convective initiation on two areas, the first being near the
NJ/Delaware coasts near the sea breeze boundary, while the
second area is associated with a weak trailing shortwave that
crosses the Poconos late this afternoon. The heavy rain threat
doesn't appear to serious either given decreasing moisture,
however can't completely rule out some locally heavy rainfall
given the moist low-lvls.

In general a quiet night is expected tonight. Fog/Stratus
potential doesn't look particularly impressive as the previous
night but low clouds and patchy fog are most likely in coastal
areas. Lows should generally range from the mid 60s to the low
70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
High pressure builds into the region on Sunday with less cloud
cover. Temperatures will respond to more sunshine with afternoon
temperatures 85F to 90F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
High pressure over the area moves offshore Sunday night and
becomes entrenched off the East Coast on Monday. Return flow
sets up behind the high, and low level moisture will begin to
spread into the region with surface dew points creeping up into
the lower 70s.

Although southwest flow will be in place on Monday, 12Z NAM and
12Z GFS BUFKIT profiles indicate dry air aloft, and there
should be decent mixing in the afternoon. This will allow dew
points to drop into the 60s during the hottest part of the day
Monday. With highs in the low 90s for much of the region, max
heat index values will be in the mid 90s or so.

Some weak shortwave energy approaches from the west on Monday,
and this may be strong enough to kick off some isolated showers
and thunderstorms in the afternoon. Will cap PoPs at slight
chance, but not for the entire area.

High pressure drifts a bit farther offshore on Tuesday, and
winds become more southerly than southwest. Mixing will be
limited both Tuesday and Wednesday afternoon, and low level
moisture increases with surface dewpoints rising back into the
70s. With highs in the low 90s, max heat index values will be in
the upper 90s to near 100 both days. Mainly diurnally driven
showers and thunderstorms are possible both days as a thermal
trough develops west of the region. With abundant low level
moisture and high instability, it will not take much to kick off
convection, especially as some mid-level shortwave energy
approaches from the west.

Cold front slowly approaches during the week and will move into
the region by Thursday. Models seem to indicate that the front
will become nearly stationary over the area at the end of the
week. If that happens, there could be a prolonged period of wet
weather to close out the week as multiple rounds of convection
would develop as a series of weak low pressure systems develop
and ride along the front.

With high dew points into the end of the week (generally low
70s), heavy rain should be a threat.

Conditions should begin to dry out for next weekend.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Widely scattered showers/thunderstorms will develop late this
afternoon but confidence is low on coverage and timing. Winds
will be light from the east to southeast.

Generally VFR conditions expected tonight with patchy low
clouds and fog especially in coastal locations. winds either
southerly or variable with speeds 5 kts or less.

VFR Sunday with southwest winds under 10 knots. sea breezes
develop in the afternoon.

Outlook...

Sunday night...Generally VFR, but patchy fog may result in sub-
VFR conditions at any given terminal. LGT/VRB winds. Moderate
confidence.

Monday...VFR. SW winds around 10 kt. High confidence.

Monday night...Generally VFR, but patchy fog may result in sub-
VFR conditions at any given terminal. Light south winds.
Moderate confidence.

Tuesday through Wednesday night...VFR. Scattered afternoon and
evening SHRA/TSRA could result in brief sub-VFR conditions. Fog
possible at night. South winds around 10 kt during the day and 5
kt or less at night. Moderate confidence.

Thursday...VFR initially, then sub-VFR in the afternoon and
evening as SHRA/TSRA develop. South winds 10 kt or less.
Moderate confidence.

&&

.MARINE...
Sub-SCA conditions are expected with light winds and around 2
foot seas prevailing through Sunday.

Outlook...

Sunday night through Thursday...Winds and seas will overall be
below SCA criteria for the week. Afternoon and evening showers
and thunderstorms will result in gusty winds, lowered VSBY in
heavy rain, and locally higher seas.

Rip Currents... The Rip Current risk is expected to remain low
through the weekend as wave heights in the surf zone remain in
the 1-2 foot range and a 7-10 second southeasterly swell
prevails.

&&

.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia Park
Pennsylvania (Station WNG-704) remains off the air.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...MPS
Near Term...Franklin
Short Term...Franklin
Long Term...MPS
Aviation...Franklin/MPS
Marine...Franklin/MPS
Equipment...WFO PHI
Hazardous weather outlook, Aug 8, 3:16 PM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
316 PM EDT Sat Aug 8 2020

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-091900-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
316 PM EDT Sat Aug 8 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-091900-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
316 PM EDT Sat Aug 8 2020

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-091900-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 PM EDT Sat Aug 8 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Aug 8, 6:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
614 PM EDT Sat Aug 8 2020

PAZ055-082315-
Monroe-
614 PM EDT Sat Aug 8 2020

...A SHOWER WILL AFFECT CENTRAL MONROE COUNTY...

At 612 PM EDT, a shower was located over Mount Pocono, moving
southeast at 15 mph. Downpours and a few rumbles of thunder are
expected through 715 PM.

Locations impacted include...
Mount Pocono, East Stroudsburg, Stormville, Reeders, Henryville,
Werry Lake, Analomink, Delaware Water Gap, Tannersville,
Mountainhome, Alpine Mountain, Scotrun, Long Pond, Echo Lake,
Paradise Valley, Pocono Pines, Stroudsburg, Cresco, Arlington Heights
and Shawnee.

This includes the following highways...
 Interstate 80 in Pennsylvania between mile markers 294 and 314.
 Interstate 380 in Pennsylvania between mile markers 0 and 6.

LAT...LON 4116 7515 4115 7515 4114 7509 4109 7504
      4108 7501 4104 7503 4099 7513 4097 7514
      4097 7512 4095 7515 4093 7522 4105 7548
      4121 7539
TIME...MOT...LOC 2212Z 292DEG 12KT 4110 7535

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:02 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more73 min
Aug 7, 8:23 PM EDTSpecial Marine WarningPHI97 min
Aug 7, 9:17 PM EDTSpecial Weather StatementPHIAtlantic28 min
Aug 7, 9:37 PM EDTAreal Flood WarningPHISalem7 hr
Aug 7, 9:54 PM EDTSpecial Marine WarningPHI42 min
Aug 8, 11:38 AM EDTAreal Flood WarningPHICumberland, Salem3 hr
Aug 8, 7:44 PM EDTAreal Flood WarningPHICumberland, Salem41 hr
Aug 7, 9:44 PM EDTAreal Flood WarningPHIChester7 hr
Aug 7, 9:48 PM EDTAreal Flood WarningPHIDelaware105 min
Aug 7, 8:00 PM EDTRiver Flood WarningPHINew Castle8 hr
Aug 7, 8:17 PM EDTSpecial Weather StatementPHIKent58 min
Aug 7, 8:35 PM EDTAreal Flood AdvisoryPHISussex4 hr
Aug 7, 11:27 PM EDTRiver Flood WarningPHINew Castle6 hr

Nearby

Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.